Mirena and acne... is it forever?
October 17, 2012 11:58 AM Subscribe
IUDs and acne. How long should I wait before seeking serious
acne treatment? Will the hormone acne subside?
posted by two lights above the sea to health & fitness (16 answers total) 4 users marked this as a favorite
My Mirena was inserted on July 1st. Since then, my acne has gotten progressively worse and is now on par to what it was in high school, which is about the severity of considering antibiotics or accutane. Normally my acne is mild and maybe I'll get one or two blemishes along with blackheads in the usual areas.
Obviously, as a 28 year old woman, I am not pleased.
Has anyone had a similar experience? Did it subside after while? I think I could wait a bit longer, but unfortunately it's taking a toll on my self esteem big time. I'm definitely not going to remove the device, but just get the acne treated. Can you even use accutane on this type of hormonal acne?
Can anyone offer advice or anecdotes here? Thanks in advance!